Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Elective Surgery and HIV Medication
Jan 9, 2009

I broke my nose in a car accident about 18 months ago and am considering rhinoplasty to correct the damage. I am not currently taking any HIV medication, although my CD4 (around 300) indicates that it about time to begin. My doctor and I have decided to begin treatment with the Truvade/Reyataz/Ritonavir combination. My question is: Should I have the surgery NOW, while I am NOT taking any medication, or should I begin HAART now, and have the rhinoplasty in 3-4 months, once I've adjusted to the medication. My concern is that a doctor may be unwilling to administer anaesthesia while I'm on my medications..

Response from Dr. Henry

HIV+ patients taking antiretroviral meds undergo surgical procedures regularly without incident -your HIV specialist and the anesthesiologist need to touch base to discuss any possible drug interactions. HIV+ pxs do well with surgery even when not on ART though ideally good control of HIV and enhanced immune function theoretically at least may be preferred situation-I would generally favor starting ART and after things have stabilized procede with plans for surgery. KH



Previous
Bilirubin more than 80 mmol/l - what shall I do?
Next
HIV AIDS proper treatment

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement